Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 502, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 23, 2000, 8:05 PM CDT for Elmore County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2000, 8:05 PM CDT (01:05 UTC)
- Expired
- Sep 23, 2000, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Elmore County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 240106 SVRBHM ALC051-240130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 805 PM CDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELMORE COUNTY IN EAST CENTRAL ALABAMA * UNTIL 830 PM CDT * AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ECLECTIC...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL NORTHEASTERN ELMORE COUNTY. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 6:36 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 23, 6:36 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE BIRMINGHAM, AL 636 PM CDT SAT SEP 23 2000 RADARS SHOWING TWO MAIN OUTFLOW BOUNDARIES INTERACTING WITH EACH OTHER, AS WELL AS WITH THE SHORTWAVE MOVING ACROSS THE AREA. MSAS LIFTED INDICES ARE IN THE MINUS 2 TO 4 RANGE. HAVE BEEN RECEIVING REPORTS OF FUNNEL, AND WALL CLOUDS WITH THE JEFFERSON COUNTY AND ST. CLAIR STORMS. MOISTURE PLENTIFUL, SHORTWAVE STILL CROSSING ARE]A, AND ADDITIONAL OUTFLOW BOUNDARIES HAVE FORMED. EXPECT STORMS TO CONTINUE ACROSS THE EASTERN SECTIONS OF THE AREA. RADARS DEFAULT Z/R RELATION. 65 .BHM...NONE.
In the hours before
Local storm report, Sep 23, 7:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CDT SAT SEP 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
524 PM CLEVELAND AL 0.75 INCH HAIL
09/23/00 BLOUNT DIME SIZE HAIL WAS
REPORTED IN CLEVELAND AND
A FEW OTHER LOCATIONS IN
BLOUNT COUNTY.
640 PM LINCOLN AL WIND DAMAGE
09/23/00 TALLADEGA SEVERAL TREES WERE BLOWN
DOWN AND BLOCKING SR 77
NEAR LINCOLNThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:31 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 29 min |
| Sep 24, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 33 min |
| Sep 24, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.